MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of an elevated atellica im total hcg (thcg) result with lot# 356 on a patient sample which was considered discordant relative to repeat testing.The assay¿s instructions for use (ifu) states the following, under interpretation of results: ¿results of this assay should always be interpreted in conjunction with the patient¿s medical history, clinical presentation, and other findings.¿ siemens is evaluating this issue.
 
Event or Problem Description
The customer reports observation of an elevated atellica im total hcg (thcg) result with lot# 356 on a patient sample which was considered discordant relative to repeat testing.An initial elevated result was obtained for a 32-year-old female patient.This result was not reported to the physician(s).The same sample was retested on three different atellica im analyzers, which each time produced a significantly lower result (below assay measuring interval).The same sample was retested additionally on the original atellica im analyzer, and a result below assay measuring interval was obtained.The lower results were considered correct and reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to this event.
 
Additional Manufacturer Narrative
Mdr 1219913-2024-00393 was initially filed on 20-aug-2024.Additional information 28-aug-2024: siemens has concluded the investigation for the issue reported by a customer from outside the united states regarding an elevated atellica im total hcg (thcg) result with lot# 356 on a patient sample which was considered discordant relative to repeat testing.Siemens evaluated the instrument data and the information provided by the customer.The customer repeated other patient samples which were tested around the time of the discordance and no issue were found with other patient samples.It was noted by the customer that the discordant sample was presented with microfibrin.Preanalytic variables may affect the quality of the sample, and deviation from recommended best practices can lead to erroneous results.This problem was isolated to just one sample, there is no evidence of a reagent or instrument issue.The cause of the discordant result was consistent with a sample integrity issue, and the reported issue was resolved by routine troubleshooting.The customer is operational, and no further action is required.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.

Brand Name
ATELLICA IM TOTAL HCG (THCG)
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration #1219913
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key20005283
Report Number1219913-2024-00393
Device Sequence Number20071918
Product Code DHA
UDI-Device Identifier00630414600024
UDI-Public(01)00630414600024(10)10027356(17)240915
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K192790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2024
Device Model NumberN/A
Device Catalogue Number10995689
Device Lot Number10027356
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age32 YR
Patient SexFemale